Two more soldiers suffering from vaping-related injuries, Army issues warning

Two more soldiers suffering from vaping-related injuries, Army issues warning Two more soldiers suffering from vaping-related injuries, Army issues warning

WIB culture October 11, 2019 0

Martin Egnash Stars and Stripes Two active duty soldiers have been treated for vaping-related lung injuries, the Army said Thursday as it issued a... Two more soldiers suffering from vaping-related injuries, Army issues warning


Martin Egnash
Stars and Stripes

Two active duty soldiers have been treated for vaping-related lung injuries, the Army said Thursday as it issued a new warning to servicemembers to lay off electronic cigarettes.

“Until we know more, everyone is encouraged not to use e-cigarette or vaping products,” the Army said in a statement, Thursday. “As a matter of fact, we encourage you to quit smoking altogether. We need you healthy and strong.”

One of the soldiers who fell ill was in the U.S. and the other was stationed overseas, said Chanel Weaver, an Army Public Health Center spokesperson. The U.S.-based soldier has been treated and released, while the overseas soldier was still receiving care, Weaver said, without giving their exact locations.

The new e-cigarette warning came days after most exchanges on Army, Air Force and Navy installations stopped selling vaping products following an outbreak this summer of serious lung illnesses, which the Centers for Disease Control and Prevention said appeared to be linked to use of the devices.

Eighteen people have died so far out of more than 1,000 vaping-related lung injury cases reported in every state except Alaska and New Hampshire, the CDC said last week.

Findings from an ongoing investigation by the CDC into what might be causing the illnesses and deaths suggest the psychoactive ingredient in marijuana, THC, which is added to some vaping products, might play a role.


Lung illness and injuries are not the only health problems that have been linked to e-cigarettes. In April, the Food and Drug Administration launched a probe into whether vaping can cause seizures, and the Army has warned that using e-cigarettes may increase feelings of anxiety and cause blood pressure spikes.

———

©2019 the Stars and Stripes

Visit the Stars and Stripes at www.stripes.com

Distributed by Tribune Content Agency, LLC.

If you have any problems viewing this article, please report it here.
  • 100% ad free experience
  • Get our best stories sent to your inbox every day
  • Membership to private Facebook group
Show your support for continued hard hitting content.
Only $19.99 per year!
Become a War is Boring subscriber